Illinois, 2021

Cold in Illinois, February 14 to 15, 2021

February 14 to 15, 2021 · NWS LOT · 17 events in 17 counties and zones

Cold air continued across northern Illinois and combined with the winds, produced wind chills 20 below to 30 below zero from the evening of February 14th through the morning of February 15th.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Cold air continued across northern Illinois and combined with the winds, produced wind chills 20 below to 30 below zero from the evening of February 14th through the morning of February 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 14, 12:10 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 14, 12:10 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1210 PM CST Sun Feb 14 2021

.SHORT TERM...
357 AM CST

Through Monday...

There are a number of headlines to discuss early this morning.

Wind Chill Headlines:

We have elected to issue/extend the wind chill advisory for all
of our IL counties through midday Monday. The ongoing wind chill
warning continues through midday today, then will transition to a
wind chill advisory.

Winter Weather Advisory and Winter storm watch:

A winter storm watch has been issued for Cook county and Lake
county IN for tonight through early Tuesday. This was done due to
the increasing potential for a significant and persistent lake
effect snow event.

Outside of the watch area, a winter weather advisory has been
issued for tonight through late Monday night for all counties
along and east of the I-57 corridor. This was done due to the
expectation of 2 to 5 inch snowfall amounts from the next
approaching weather system.

More details:

The 1042 mb surface high over the Dakotas continues to bring us
northwesterly winds and cold air. Additionally we lost our cloud
cover, leading to sub-zero temperatures this morning, with winds
gusting a bit into the 15 mph range, creating wind chills as low as
-20 presently. Temperatures will continue to drop this morning,
dropping wind chills into the -30s, especially in our western
counties. Clear skies will be short-lived as the next short-wave
approaches, moving into our region Sunday afternoon. This system
has several snow creation mechanisms, starting with the right
entry region of an upper level jet max, that eventually becomes
somewhat coupled with another approaching jet max's left exit
region. Additionally we see a region of isentropic ascent
starting Sunday mid-afternoon that continues through Tuesday
early morning, in addition to occasional areas of vorticity that
rotate through ahead of the main upper-level wave. With such a
cold atmosphere, we do not need strong dynamics to create snow,
so expect this possibility starting as early as midday today.

Light snow chances will increase across most of the area tonight and
continue on Monday. Most notable, is the strong signal in forecast
guidance supporting the development of a lake induced boundary layer
convergence band on the southern end of the lake this evening. This
looks to support the development of a prominent single band of
heavy lake effect snow this evening, likely initially impacting Porter
IN. Thermodyamics over the lake look sufficient to support very
heavy snow rates in this developing band of snow, with lake induced
equilibrium levels looking to top out around 6-7,000 feet late tonight
and on Monday. While this band of lake effect snow looks to impact
mainly Porter county early this evening, signs point at it shifting
westward over Lake county IN late in the evening and overnight
tonight, before finally shifting over parts of Cook county on Monday.

Concerns continue to increase that parts of Cook county, including
much of the city of Chicago could be in the line of fire from this
potential band of heavy lake effect snow for most of the day Monday.
With the potential for 1 to 2 inch per hour rates in this band of
snow, we could see some amounts total up well over 6" in parts of
the watch area through Monday night. Also would not be surprised to
see some areas see in excess of a foot.

Outside of the lake effect area, an approach weather disturbance
will result in periods of accumulating snow tonight through Monday
night. The strongest dynamics and better moisture look to favor
east central IL and into IN for the highest snow amounts in the area
(2 to 5"). This is the general area in which we issued the winter
weather advisory. Lighter snow amounts of 1 to 3 inches look probable
farther north, for inland areas of Chicago metro. Drier air potential
will result in snow amounts tapering off to a dusting over far
north central IL.

Throughout this entire forecast period temperatures will remain very
cold, with negative wind chills to -25 remaining probable through
Monday morning. For this reason, the wind chill advisory was extended
through this period.

BKL/KJB

&&

.LONG TERM...
215 AM CST

Tuesday through Saturday...

Extended focus includes lingering lake effect snow into northeast
Illinois Tuesday into Tuesday evening, then prospects for another
synoptic snow system Wednesday night and Thursday. Temperatures
look to remain seasonably cold through the period, though not as
extreme as in the short term portion of the forecast.

Guidance depicts upper troughing remaining across the upper
Midwest Tuesday, with some indications of another embedded short
wave tracking east across the area during the day. Synoptic
precipitation with the early week system looks to be east of the
region, though north-northeast low level gradient flow remains in
place downstream of surface high pressure building across the
upper Midwest. With a reinforcing push of arctic air, lake effect
snow looks to persist across northeast IL given the north-
northeasterly convergent flow, though winds are progged to
diminish through the day likely resulting in an overall decrease
in snowfall intensity. Once the aforementioned short wave moves
east of the region late in the day, the development of short wave
ridging aloft and associated subsidence should allow for further
weakening of any lingering lake effect bands. Surface high
pressure moves in Tuesday night, with light winds shifting
southeast and inversion heights lowering quickly overnight.

Global guidance depicts another upper trough developing across
central NOAM Wednesday, with the forecast area just downstream int
confluent flow east of the trough axis. Models hint at a sheared
mid- level short wave rippling through the area during the day,
though there is considerable disagreement in light precip
development with this feature. Forecast soundings do indicate
rather dry air below 700-750 mb initially, with gradual top-down
saturation depicted later in the day/Wednesday night as better
large scale ascent starts to take shape. Precipitation looks more
likely Wednesday night and especially Thursday into Thursday
night, as the large scale trough propagates eastward across the
Midwest. This is a complex evolution however, with phasing of
northern and southern stream short waves, and guidance shows some
spread with how this occurs. Heaviest QPF remains well off to the
southeast of the forecast area, which looks appropriate given the
location of the lower level baroclinic zone and a forecast surface
low track originating from the Mississippi Delta. Model tracks
diverge however (per handling of the phasing of upper level
energy), with the GEFS and Canadian ensembles and operational runs
lifting across OH and Lake Erie through Thursday night, with the
EPS/ECMWF depict a farther east track into the Appalachians and
mid-Atlantic. Interesting to note that even the drier ensemble
clusters from WPC analysis bring around a tenth of an inch of QPF
into our southeastern cwa with this system, indicating the
potential for some significant snowfall accumulation well
northwest of the low track. NBM blended pops generally highlight
areas along/east of the I-55 corridor for late Wednesday night
through Thursday at this point, and this seems appropriate given
the ensemble solutions at this time. Will continue to monitor this
period.

System pulls away to the east Friday, with surface high pressure
ridging indicated later in the day and into Friday night. Some
lake effect threat may linger for northwest IN early Friday,
though guidance is generally fairly quick to back low level winds
more west- northwest which would shift the focus east of the WFO
LOT cwa. Generally dry and quiet weather conditions would be
expected Friday into Saturday at this time. There is some
indication of another wave which approaches the area from the west
later Saturday which could bring another round of light snow,
though have rather low confidence at this distance.

Temperature wise, core of colder arctic air centered just north
of the region early in the week is progged to moderate during the
period, with another modest cold push Friday behind the departing
mid-week system. Temps look to remain below average, though not as
cold as early in the week, with daytime highs in the teens and
20s and nighttime lows from the positive single digits to lower
teens.

Ratzer

&&

.AVIATION...
For the 18Z TAFs...

18z TAFs...Issued 1130 pm CST...

Concerns
* Light snow likely this evening, may be intermittent at first, then
  becomes more widespread overnight. IFR visibility at times.

* Potentially high impact lake effect snow band that will develop
  overnight, drift west into GYY after midnight and eventually into
  Chicago terminals Monday morning. LIFR visibility will be
  possible, along with more significant accumulations where the band
  sets up. 1/2SM vis is easily possible, but given confidence on
  timing have not introduced this into the ORD/MDW TAFs yet until we
  see the lake effect snow show its hand.

* North-northwest winds 10-15 kt through much of period, becoming
  north-northeast near Lake Michigan Monday morning and increasing
  to 15 to 20 kt later Monday.

A low-amplitude mid-level disturbance across the Central Plains will
propagate into the region tonight, with a gradual top down
saturation developing late this afternoon/evening and leading to
some light snow tonight into Monday morning. With snow ongoing
across Missouri we envision that there should be at least
intermittent light snow this evening largely a prevailing MVFR/VFR
vis but with occasional IFR certainly possible. The more organized
period of light accumulating snow and IFR conditions will be
overnight. For now, we have alluded to a prevailing light snow this
evening, but could see the need for some temporary reductions in vis
a bit more as trends emerge.

Models continue to advertise the development of a lake effect snow
band first across northwest Indiana tonight, and then migrating
across Cook County IL on Monday. The details for this set of TAF are
certainly a bit muddy, so tried to tell the general story of LIFR
vis (1/2SM to 3/4SM) first remains possible at KGYY after 6z,
favored in the 8z-13z time frame. The band should be somewhat
progressive in Indiana, but then has the potential to be more
problematic/longer lasting in Cook County.  During the day, outside
of the snow band, vis should improve, but where the band sets up
significant snow will fall. It will be dry snow. Winds should shift
from NW to NE, and when this occurs, some localized blowing and
drifting of snow may become an additional concern. Confidence on
wind shift timing is also only medium.

Late in the day into tomorrow evening (beyond the current TAF cycle)
will present the most likely period of widespread snow area wide in
addition to continued lake effect.

KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Chill Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-
     ILZ033-ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108
     until noon Monday.

     Winter Weather Advisory...ILZ023-ILZ033-ILZ039-ILZ108...6 PM
     Sunday to 3 AM Tuesday.

     Winter Storm Watch...ILZ103-ILZ104-ILZ105...3 AM Monday to noon
     Tuesday.

IN...Winter Storm Watch...INZ001...6 PM Sunday to 3 AM Tuesday.

     Winter Weather Advisory...INZ002-INZ010-INZ011-INZ019...6 PM
     Sunday to 3 AM Tuesday.

LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Feb 14, 5:03 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
503 AM CST Sun Feb 14 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-151115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
503 AM CST Sun Feb 14 2021 /603 AM EST Sun Feb 14 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Significant Excessive Cold Risk.
  Elevated Snow Risk Tonight.

DISCUSSION...

Dangerously cold wind chills are expected, with the
coldest wind chills across interior northern and northwest
Illinois this morning.

Snow will develop across much of the area tonight, especially
along and southeast of the I-55 corridor. The heaviest snowfall
is expected near the lake in northwestern Indiana.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Significant Excessive Cold Risk.
  Significant Snow Risk.
Tuesday through Saturday...
  Limited Excessive Cold Risk.

DISCUSSION:

Dangerously cold wind chills will persist through Monday morning.

Several rounds of snow are possible through Tuesday, and this
is likely to result in some hazardous travel, especially along
and east of the I-55 corridor. However, more significant travel
impacts are probable Monday and Monday night near the lake over
parts of far northeastern Illinois and northwestern Indiana due
to the increasing potential for significant lake effect snow
accumulations.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-151115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
503 AM CST Sun Feb 14 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft are likely in an around
  heavier lake effect snow showers due to gusty winds and reduced
  visibility.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Hazardous conditions for small craft are likely in an around
  heavier lake effect snow showers due to gusty winds and reduced
  visibility.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Feb 14, 11:26 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1126 AM CST SUN FEB 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             PORTER                  41.62N 87.08W
02/14/2021  M7.3 INCH        PORTER             IN   COCORAHS

            EVENT TOTAL FROM THE EVENING OF 2/12 THROUGH
            THE MORNING OF 2/14.

0530 AM     SNOW             OGDEN DUNES             41.62N 87.20W
02/14/2021  M5.3 INCH        PORTER             IN   COCORAHS

            EVENT TOTAL.

0800 AM     SNOW             2 S CEDAR LAKE          41.34N 87.44W
02/14/2021  M4.7 INCH        LAKE               IN   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             1 NNW LA SALLE          41.34N 89.10W
02/14/2021  M4.1 INCH        LA SALLE           IL   COCORAHS

            EVENT TOTAL.

0800 AM     SNOW             2 NNE CROWN POINT       41.44N 87.35W
02/14/2021  M3.6 INCH        LAKE               IN   COCORAHS

            EVENT TOTAL.

0800 AM     SNOW             3 NW CARBON HILL        41.33N 88.33W
02/14/2021  M3.5 INCH        GRUNDY             IL   COCORAHS

            EVENT TOTAL.

0800 AM     SNOW             1 SE NEW LENOX          41.50N 87.95W
02/14/2021  M3.5 INCH        WILL               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             2 WSW MOKENA            41.52N 87.92W
02/14/2021  M3.5 INCH        WILL               IL   COCORAHS

            EVENT TOTAL.

0800 AM     SNOW             1 SSW BURBANK           41.73N 87.78W
02/14/2021  M3.4 INCH        COOK               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             HIGHWOOD                42.20N 87.81W
02/14/2021  M3.2 INCH        LAKE               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             HOMEWOOD                41.56N 87.66W
02/14/2021  M3.1 INCH        COOK               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             1 NNE OAK PARK          41.91N 87.78W
02/14/2021  M3.1 INCH        COOK               IL   COCORAHS

            EVENT TOTAL.

0800 AM     SNOW             4 SW FRANKFORT          41.46N 87.91W
02/14/2021  M3.0 INCH        WILL               IL   COCORAHS

            EVENT TOTAL.

0730 AM     SNOW             1 WNW BRIDGEVIEW        41.76N 87.82W
02/14/2021  M3.0 INCH        COOK               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             2 N BUFFALO GROVE       42.19N 87.96W
02/14/2021  M2.8 INCH        LAKE               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             2 WSW PALOS PARK        41.65N 87.86W
02/14/2021  M2.7 INCH        COOK               IL   COCORAHS

            EVENT TOTAL.

0750 AM     SNOW             1 NNE MUNDELEIN         42.27N 88.00W
02/14/2021  M2.6 INCH        LAKE               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             1 SE ELMHURST           41.89N 87.93W
02/14/2021  M2.5 INCH        DUPAGE             IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             4 SE OSWEGO             41.63N 88.30W
02/14/2021  M2.5 INCH        KENDALL            IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             3 S SAUK VILLAGE        41.45N 87.57W
02/14/2021  M2.5 INCH        WILL               IL   COCORAHS

            EVENT TOTAL.

0800 AM     SNOW             4 SW WOODSTOCK          42.28N 88.50W
02/14/2021  M2.4 INCH        MCHENRY            IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             1 WNW DEKALB            41.93N 88.77W
02/14/2021  M2.4 INCH        DE KALB            IL   CO-OP OBSERVER

            EVENT TOTAL.

0800 AM     SNOW             1 NNW MORRIS            41.37N 88.43W
02/14/2021  M2.3 INCH        GRUNDY             IL   CO-OP OBSERVER

            EVENT TOTAL.

0800 AM     SNOW             1 SW GLEN ELLYN         41.86N 88.08W
02/14/2021  M2.2 INCH        DUPAGE             IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             4 SW PLAINFIELD         41.57N 88.27W
02/14/2021  M2.1 INCH        KENDALL            IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             4 ESE AURORA            41.73N 88.24W
02/14/2021  M2.0 INCH        DUPAGE             IL   COCORAHS

            EVENT TOTAL.

0600 AM     SNOW             BATAVIA                 41.85N 88.31W
02/14/2021  M2.0 INCH        KANE               IL   CO-OP OBSERVER

            EVENT TOTAL.

0730 AM     SNOW             1 NNW BATAVIA           41.86N 88.32W
02/14/2021  M1.9 INCH        KANE               IL   COCORAHS

            EVENT TOTAL.

0705 AM     SNOW             1 N MEDINAH             42.00N 88.05W
02/14/2021  M1.9 INCH        COOK               IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             1 SSW FOREST LAKE       42.19N 88.07W
02/14/2021  M1.9 INCH        LAKE               IL   CO-OP OBSERVER

            EVENT TOTAL.

0700 AM     SNOW             2 W BOURBONNAIS         41.17N 87.92W
02/14/2021  M1.8 INCH        KANKAKEE           IL   CO-OP OBSERVER

            EVENT TOTAL.

0800 AM     SNOW             1 SSW ELGIN             42.03N 88.29W
02/14/2021  M1.7 INCH        KANE               IL   COCORAHS

            EVENT TOTAL.

0900 AM     SNOW             3 SSE LOVES PARK        42.28N 89.04W
02/14/2021  M1.6 INCH        WINNEBAGO          IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             TROUT VALLEY            42.20N 88.25W
02/14/2021  M1.5 INCH        MCHENRY            IL   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             3 ENE ROSELAWN          41.17N 87.26W
02/14/2021  M1.0 INCH        JASPER             IN   COCORAHS

            EVENT TOTAL.

0700 AM     SNOW             ST. ANNE                41.02N 87.72W
02/14/2021  M0.8 INCH        KANKAKEE           IL   CO-OP OBSERVER

            EVENT TOTAL.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, La Salle

When
February 14, 2:00 PM CST to February 15, 10:00 AM CST
Where
La Salle forecast zone
Reported by
AWOS
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

Cold/Wind Chill, Livingston

When
February 14, 2:00 PM CST to February 15, 9:00 AM CST
Where
Livingston forecast zone
Reported by
AWOS
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

Cold/Wind Chill, Lee

When
February 14, 6:00 PM CST to February 15, 1:00 PM CST
Where
Lee forecast zone
Reported by
AWOS
Coordinates
41.746, -89.300 (the zone’s center; the record gives no point)

Cold/Wind Chill, Ogle

When
February 14, 6:00 PM CST to February 15, 1:00 PM CST
Where
Ogle forecast zone
Reported by
AWOS
Coordinates
42.043, -89.321 (the zone’s center; the record gives no point)

Cold/Wind Chill, De Kalb

When
February 14, 7:00 PM CST to February 15, 1:00 PM CST
Where
De Kalb forecast zone
Reported by
AWOS
Coordinates
41.894, -88.770 (the zone’s center; the record gives no point)

Cold/Wind Chill, Kane

When
February 14, 7:00 PM CST to February 15, 10:00 AM CST
Where
Kane forecast zone
Reported by
ASOS
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

Cold/Wind Chill, Kendall

When
February 14, 9:00 PM CST to February 15, 10:00 AM CST
Where
Kendall forecast zone
Reported by
Mesonet
Coordinates
41.591, -88.429 (the zone’s center; the record gives no point)

Cold/Wind Chill, Northern Cook County

When
February 14, 9:00 PM CST to February 15, 6:00 AM CST
Where
Northern Cook County forecast zone
Reported by
ASOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Cold/Wind Chill, Central Cook County

When
February 14, 9:00 PM CST to February 15, 6:00 AM CST
Where
Central Cook County forecast zone
Reported by
ASOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Cold/Wind Chill, Northern Will County

When
February 14, 9:00 PM CST to February 15, 7:00 AM CST
Where
Northern Will County forecast zone
Reported by
AWOS
Coordinates
41.445, -87.979 (the zone’s center; the record gives no point)

Cold/Wind Chill, Southern Will County

When
February 14, 9:00 PM CST to February 15, 7:00 AM CST
Where
Southern Will County forecast zone
Reported by
AWOS
Coordinates
41.445, -87.979 (the zone’s center; the record gives no point)

Cold/Wind Chill, Du Page

When
February 14, 10:00 PM CST to February 15, 10:00 AM CST
Where
Du Page forecast zone
Reported by
ASOS
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

Cold/Wind Chill, Southern Cook County

When
February 14, 10:00 PM CST to February 15, 6:00 AM CST
Where
Southern Cook County forecast zone
Reported by
AWOS
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Cold/Wind Chill, Eastern Will County

When
February 14, 10:00 PM CST to February 15, 6:00 AM CST
Where
Eastern Will County forecast zone
Reported by
AWOS
Coordinates
41.445, -87.979 (the zone’s center; the record gives no point)

Cold/Wind Chill, Winnebago

When
February 15, 1:00 AM CST to 11:00 AM CST
Where
Winnebago forecast zone
Reported by
ASOS
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

Cold/Wind Chill, Boone

When
February 15, 1:00 AM CST to 11:00 AM CST
Where
Boone forecast zone
Reported by
Mesonet
Coordinates
42.323, -88.823 (the zone’s center; the record gives no point)

Cold/Wind Chill, McHenry

When
February 15, 4:00 AM CST to 10:00 AM CST
Where
McHenry forecast zone
Reported by
Mesonet
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 943181, 943182, 943172, 943173, 943174, 943176, 943179, 943183, 943184, 943187, 943188, 943178, 943185, 943186, 943167, 943170, 943175.